MAUDE Adverse Event Report: COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE

COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Catalog Number SPD2-US-050-190
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the spiderfx embolic protection device was received for evaluation.Not all components of the delivery catheter were returned for evaluation.No ancillary devices or cine images from the procedure were received.The spiderfx filter was received pulled fully proximally into the transparent section of the delivery catheter end of the duel ended catheter.The delivery catheter was separated at the primary wire exit port.The delivery catheter separation face exhibited torsional and tensile stretching.The portion of the delivery catheter distal of the primary wire exit port was not returned for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was that the physician used a spider fx device during treatment of a cto (chronic total occlusion-100%) plaque lesion in the patient¿s proximal common carotid artery.No tortuosity and moderate calcification were reported.The ifu was followed during the procedure.The device was prepped without issue.The vessel was pre-dilated.It was reported that the delivery catheter broke and segments had to be retrieved.A snare was used to retrieve the fragments from the patient.The procedure was then completed without the use of embolic protection.The vessel was post dilated.No patient injury was reported.

Brand Name
SPIDER FX
Common Device Name
CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7587179
Report Number2183870-2018-00328
Device Sequence Number1530055
Product Code NTE
UDI-Device Identifier00821684068335
UDI-Public00821684068335
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2018
Device Catalogue NumberSPD2-US-050-190
Device Lot NumberA373195
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2018
Initial Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;